Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    RE: Question for Hackwriter
    avatar
    Lisasnyc posted:
    I recently switched from Avonex to Rebif -as I mentioned in an earlier post- with no adverse effects so far.

    Main reason for this post....
    Hackwriter, has there been any instances of the amount of lesions being reduced/reversed from originally seen on MRI, not due to myelin regeneration, if any?

    I say a discussion on video of 2 doctors on a panel discussing Tysabri and the JCV virus. I though I heard them say something alluding to this, but I could be wrong.

    Thanks,Lisasnyc
    Reply
     
    avatar
    hackwriter responded:
    Dear Lisasnyc,

    If you're asking whether a disease-modifying drug such as Tysabri can make existing lesions disappear--I've not read anything that makes this claim. Our DMDs are not designed to heal the scars, they are designed to either modify/suppress the immune system and thereby reduce the number of relapses/new lesions, or to introduce molecules that attach themselves to T-cells and "de-fang" them before they attack a myelin protein.

    Hope this addresses your question.

    Kim
     
    avatar
    Lisasnyc replied to hackwriter's response:
    Thanks Kim.

    The doctors were discussing that some patients who are positive for the JCV virus, may still be able to take Tysabri

    The statement that I thought was I heard was that after years on Tysabri, a patient showed a reduction of number of lesions on their follow-up MRI.

    I guess I must of heard wrong because I know you would have indicated if you heard this as well.

    Thanks again.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.